Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 178, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Dec 30, 2006, 7:14 AM CST for Iberville Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana; Wilkinson County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2006, 7:14 AM CST (13:14 UTC)
- Expired
- Dec 30, 2006, 8:15 AM CST
- In force
- 61 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Iberville Parish, LA, Pointe Coupee Parish, LA, West Feliciana Parish, LA, Wilkinson County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 30, 5:43 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 413 m²/s²
- 0-3 km storm-relative helicity
- 525 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 30, 3:37 AM CST, 3 hours 37 minutes earlier.
Area forecast discussion, Dec 30, 3:37 AM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
337 AM CST SAT DEC 30 2006
.DISCUSSION...
EARLY THIS MORNING THE SURFACE LOW WAS OVER WESTERN OKLAHOMA WITH
THE UPPER LOW OVER NEW MEXICO. THE COLD FRONT STRETCHED SOUTHWARD
ALONG THE TEXAS/LOUISIANA BORDER WITH A WARM FRONT ACROSS
SOUTHWESTERN AND SOUTH-CENTRAL LOUISIANA. THIS SYSTEM WILL SLOWLY
PROGRESS EASTWARD TODAY AND TOMORROW. THE PRECIP WATER VALUE LAST
NIGHT AT LCH WAS 1.65 INCHES...AND THIS SHOULD INCREASE AND SPREAD
EASTWARD INTO OUR AREA AS THE WARM FRONT PUSHES THROUGH. THE 0-3KM
HELICITY VALUES COULD BE ABOVE 500 M2/S2 IN THE AREA THIS
AFTERNOON. THIS...COUPLED WITH DIVERGENCE ALOFT AND A STRONG
850HPA JET OVER 60 KNOTS...SHOULD LEAD TO AN ACTIVE DAY FOR OUR
AREA. THE FIRST ROUND OF STORMS EARLY THIS MORNING ARE ASSOCIATED
WITH THE WARM FRONT PUSHING INTO OUR AREA...WITH THE NEXT LINE
NEAR THE COLD FRONT. THIS AFTERNOON WE COULD SEE HEAVY
RAINFALL...SEVERE THUNDERSTORMS...AND POSSIBLY A FEW TORNADOES.
ALTHOUGH THE RAINFALL WITH THIS SYSTEM MAY NOT BE AS HIGH AS WITH
SOME PREVIOUS EVENTS...THE GROUND IS ALREADY SATURATED IN MOST
AREAS AND IT WILL NOT TAKE TOO MUCH TO CAUSE FLOODING.
THEREFOR...ALTHOUGH THE HIGHEST RAINFALL TOTALS IN OUR AREA LIKELY
WILL BE FROM SOUTHWESTERN/SOUTH-CENTRAL MISSISSIPPI THROUGH
SOUTH-CENTRAL LOUISIANA...THE FLASH FLOOD WATCH HAS BEEN EXPANDED
ACROSS OUR ENTIRE PCWA. 2 TO 4 INCHES OF PRECIP ARE LIKELY...WITH
SOME AREAS POSSIBLY RECEIVING MORE THAN 6 INCHES.
THE NEXT CONCERN WILL BE THE SYSTEM THAT DEVELOPS IN THE WESTERN
GULF AND MOVES ACROSS LOUISIANA AND MISSISSIPPI ON THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 57 66 43 / 100 70 40 10
BTR 72 57 67 44 / 100 70 40 10
MSY 74 60 68 49 / 100 70 40 20
GPT 71 60 67 48 / 100 80 50 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH SUNDAY MORNING FOR
LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-LAZ063-LAZ064-LAZ065-
LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.
FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH SUNDAY MORNING FOR
LAZ034-LAZ035-LAZ036-LAZ037-LAZ038-LAZ039-LAZ040-LAZ046-
LAZ047-LAZ048-LAZ049-LAZ050-LAZ056-LAZ057.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR GMZ530-
GMZ550-GMZ570.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR GMZ555-
GMZ575.
MS...FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH SUNDAY MORNING FOR
MSZ080-MSZ081-MSZ082.
FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH SUNDAY MORNING FOR
MSZ068-MSZ069-MSZ070-MSZ071-MSZ077.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR GMZ530-
GMZ550-GMZ570.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR GMZ555-
GMZ575.
&&
25Hazardous weather outlook, Dec 30, 5:17 AM CST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 517 AM CST SAT DEC 30 2006 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-301800- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 517 AM CST SAT DEC 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEASTERN LOUISIANA...AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORM ACTIVITY WILL BECOME WIDESPREAD TODAY AS A COLD FRONT SLOWLY APPROACHES THE AREA. STRONG UPPER-LEVEL DYNAMICS COUPLED WITH WARM...MOIST AIR WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE AREA. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND POSSIBLY A FEW TORNADOES. MOST OF THE THUNDERSTORM ACTIVITY WILL MOVE EAST OF THE AREA EARLY SUNDAY. RAINFALL... BECAUSE THE FRONTAL SYSTEM WILL BE SLOW MOVING...RAINFALL TOTALS ARE EXPECTED TO BE 2 TO 4 INCHES. LOCALLY HIGHER AMOUNTS OF 6 OR MORE INCHES IS POSSIBLE...ESPECIALLY FROM SOUTH-CENTRAL LOUISIANA THROUGH EXTREME SOUTHWEST MISSISSIPPI. A FLASH FLOOD WATCH IS IN EFFECT ACROSS THE AREA. DUE TO THE ALREADY SATURATED GROUND...FLOODING COULD QUICKLY BECOME A PROBLEM. MARINE... STRONG SOUTHERLY TO SOUTHEASTERLY WINDS OF 20 TO 30 KNOTS WILL SHIFT TO THE SOUTHWEST LATER TODAY AND BEGIN TO DIMINISH. THIS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. TIDES WILL REMAIN ABOVE NORMAL SATURDAY AND BEGIN TO SUBSIDE LATE SATURDAY NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS... MOST THUNDERSTORM ACTIVITY WILL MOVE EAST OF THE AREA EARLY SUNDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. RAINFALL... THE HEAVIEST RAINFALL SHOULD BE EAST OF THE AREA ON SUNDAY. HOWEVER...SOME SHOWER ACTIVITY MAY CONTINUE BEHIND THE MAIN LINE OF STORMS AND FLOODING COULD REMAIN A PROBLEM THROUGH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 3:10 AM CST | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena | 35 min |
| Dec 30, 8:34 AM CST | Tornado Warning | LIX | Pointe Coupee | 26 min |
| Dec 30, 10:04 AM CST | Tornado Warning | LIX | East Baton Rouge | 26 min |
| Dec 30, 10:23 AM CST | Tornado Warning | LIX | East Feliciana | 37 min |
| Dec 30, 10:39 AM CST | Flash Flood Warning | LIX | Iberville, Pointe Coupee, West Baton Rouge | 2 hr |
| Dec 30, 10:44 AM CST | Flash Flood Warning | LIX | East Baton Rouge | 2 hr |
| Dec 30, 11:12 AM CST | Special Marine Warning | LIX | 93 min | |
| Dec 30, 11:28 AM CST | Tornado Warning | LIX | Saint Helena, Tangipahoa | 32 min |
| Dec 30, 12:21 PM CST | Flash Flood Warning | LIX | Ascension, Livingston | 114 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.